Hair falling out and brittle

My poor hair, where is it going, down the plughole that's where. I look at myself in the mirror and my hair is just so straight and wirey. I am on 50mcg levothyroxine, I don't feel stressed as I take Ashwagandha and Rhodiola. I take good vit B complex, vit D, selenium, kelp, zinc, magnesium citrate, Floradix, folate etc and walk every day. I don't eat gluten, grains or sugar and yet I look like a witch. Any ideas would be appreciated. I take probiotics, and I do need 3 bananas a day, maybe its the potassium I am needing. I do sometimes get a feeling over my back that I am needing air although I am not out of breath, I do have ringing in the ears and floaters in the eye. I also take D-Ribose, L Carnitine and CoQ10 and Resveratrol and fish oil and vit E. Any ideas anyone?

4 Replies

oldestnewest
  • Your dose of 50mcg of levothyroxine is a starting dose and your hairloss could be due to not having sufficient. Hair loss is also a clinical symptom. Quite a few say their hair is returning when they're on an optimum of thyroid hormones. You are taking a good lot of supplements.

    The fact that you are out of breath sometimes suggests too low a dose of thyroid hormones in fact maybe insufficient T3 is being produced every cell in your body.

  • I also take 3 Nutri Thyroid in the mornings. I was wondering if I should go onto NDT. I also have serum thyroid peroxidase AB of 195.8 (0-35) and serum free T3 level of 5.3 (3.1-6.8) and serum ferritin of 65 (12-230) at my last blood test in May 2015. The doctor knew about my antibodies and said she didn't want to see me. My weight is creeping up 4lbs added in 4 weeks, I had already lost over 3 stone after being put onto levothyroxine 2 years ago. I am 58 and look a lot older than my school pals. I have been taken for my friends mother! and my daughter's grandmother, now that is alarming! My daughter is 18.

  • Nutri-thyroid is hormone-free so wouldn't really affect your results.

    Have you been on 50mcg of levothyroxine since being diagnosed?

  • I started on 50mcg levothyroxine in October 2013, I had been having palpitations and anxiety, stress and I was aged 56. In January 2014 I had a heart attack, cause unknown but blood clot suspected. Otherwise clear. In March I was told by a doctor/nutritionist that I should have been put straight onto 50mcg but onto 25mcg. The next day I had a telephone call from the doctor telling me to reduce to 25mcg. I carried on with 25mcg but with the Actavis which was 50mcg but I had to take half a dose. Due to various symptoms of deep voice, croaking, anxiety, internal tremors I increased the dose slowly myself due to my symptoms. Dr P suggested the Nutri Thyroid which really helped but the Nutri adrenal, even half a tablet made me feel ill and spaced out. I couldn't take them. I just took supplements instead. I am at the full 50mcg dose now and have been for 4 months. I am trying to fathom out what is causing the antibodies. I did have a lot of my 13 amalgam fillings taken out in 2011 by a dentist who didn't agree with protection. I have always had a lot of amalgam in my teeth and yearly fillings and re-fillings. I now only have one left. I am also losing my eyelashes and my body hair is nearly all gone, I used to be quite hairy, arms legs armpits. Nutri Thyroid does say it contains glandular!

You may also like...